Alert archive / Texas / Lake Wind Advisories in 2012

Lake Wind Advisory 2, NWS Shreveport, LA

January 15, 20124 states

NWS Shreveport, LA issued this lake wind advisory at Jan 15, 2012, 3:00 PM CST for 4 states. It took effect at Jan 16, 2012, 7:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2012, 3:00 PM CST (21:00 UTC)
In effect from
Jan 16, 2012, 7:00 AM CST
Expired
Jan 16, 2012, 7:00 PM CST
In force
12 hr
Issued by
NWS Shreveport, LA
All 32 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2936 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WWUS74 KSHV 152100
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST SUN JAN 15 2012

...A LAKE WIND ADVISORY IS IN EFFECT FOR SOUTHEAST OKLAHOMA AND 
PORTIONS OF SOUTHWEST ARKANSAS...EXTREME NORTHWEST 
LOUISIANA...AND NORTHEAST AND EAST TEXAS FROM 7 AM MONDAY MORNING
UNTIL 7 PM MONDAY EVENING...

.STRONG SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 25 MPH
ARE EXPECTED AS A STRONG COLD FRONT APPROACHES THE REGION.

ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-161000-
/O.NEW.KSHV.LW.Y.0002.120116T1300Z-120117T0100Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER-
BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT...
BOSSIER CITY...MINDEN...HOMER...MANSFIELD...COUSHATTA...
BIENVILLE...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE
300 PM CST SUN JAN 15 2012

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CST MONDAY. 

* EVENT...STRONG SOUTH WINDS WITH SUSTAINED SPEEDS OF 15 TO 20 MPH
  WITH GUSTS UP TO 25 MPH ARE EXPECTED...ESPECIALLY ACROSS OPEN
  WATERS.

* TIMING...WIND SPEEDS ARE EXPECTED TO INCREASE MONDAY MORNING
  BEFORE DIMINISHING EARLY MONDAY EVENING.

* IMPACT...BOATERS SHOULD PREPARE FOR ROUGH CHOP ON AREA WATERWAYS
  WITH WHITE CAPS LIKELY ON OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$


09
3 follow-up statements
418 
WWUS74 KSHV 160840
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 AM CST MON JAN 16 2012

...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR SOUTHEAST OKLAHOMA
AND PORTIONS OF SOUTHWEST ARKANSAS...EXTREME NORTHWEST
LOUISIANA... AND NORTHEAST AND EAST TEXAS FROM 7 AM THIS MORNING
UNTIL 7 PM THIS EVENING...

.STRONG SOUTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE
EXPECTED AS A STRONG COLD FRONT APPROACHES THE REGION.

ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-161800-
/O.CON.KSHV.LW.Y.0002.120116T1300Z-120117T0100Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER-
BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT...
BOSSIER CITY...MINDEN...HOMER...MANSFIELD...COUSHATTA...
BIENVILLE...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE
240 AM CST MON JAN 16 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
7 PM CST THIS EVENING...

* EVENT...STRONG SOUTH WINDS WITH SUSTAINED SPEEDS OF 15 TO 20 MPH
  WITH HIGHER GUSTS ARE EXPECTED...ESPECIALLY ACROSS OPEN WATERS.

* TIMING...WIND SPEEDS ARE EXPECTED TO INCREASE THIS MORNING
  BEFORE DIMINISHING EARLY THIS EVENING.

* IMPACT...BOATERS SHOULD PREPARE FOR ROUGH CHOP ON AREA 
  WATERWAYS WITH WHITE CAPS LIKELY ON OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
032 
WWUS74 KSHV 161653
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 AM CST MON JAN 16 2012

...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR SOUTHEAST OKLAHOMA
AND PORTIONS OF SOUTHWEST ARKANSAS...EXTREME NORTHWEST
LOUISIANA... AND NORTHEAST AND EAST TEXAS UNTIL 7 PM THIS
EVENING...

.STRONG SOUTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE
EXPECTED AS A STRONG COLD FRONT APPROACHES THE REGION.

ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-170100-
/O.CON.KSHV.LW.Y.0002.000000T0000Z-120117T0100Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER-
BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT...
BOSSIER CITY...MINDEN...HOMER...MANSFIELD...COUSHATTA...
BIENVILLE...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE
1053 AM CST MON JAN 16 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

* EVENT...STRONG SOUTH WINDS WITH SUSTAINED SPEEDS OF 15 TO 20 
  MPH WITH HIGHER GUSTS ARE EXPECTED...ESPECIALLY ACROSS OPEN 
  WATERS. 

* TIMING...GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE
  AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING.

* IMPACT...BOATERS SHOULD PREPARE FOR ROUGH CHOP ON AREA 
  WATERWAYS WITH WHITE CAPS LIKELY ON OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$


09
338 
WWUS74 KSHV 162110
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CST MON JAN 16 2012

...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR SOUTHEAST OKLAHOMA
AND PORTIONS OF SOUTHWEST ARKANSAS...EXTREME NORTHWEST
LOUISIANA... AND NORTHEAST AND EAST TEXAS UNTIL 7 PM...

.STRONG SOUTHERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE
EXPECTED AS A STRONG COLD FRONT APPROACHES THE REGION.

ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-170100-
/O.CON.KSHV.LW.Y.0002.000000T0000Z-120117T0100Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER-
BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...SHREVEPORT...
BOSSIER CITY...MINDEN...HOMER...MANSFIELD...COUSHATTA...
BIENVILLE...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE
310 PM CST MON JAN 16 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

* EVENT...STRONG SOUTH WINDS WITH SUSTAINED SPEEDS OF 15 TO 20 
  MPH WITH HIGHER GUSTS ARE EXPECTED...ESPECIALLY ACROSS OPEN 
  WATERS. 

* TIMING...GUSTY WINDS WILL CONTINUE THIS AFTERNOON BEFORE
  DIMINISHING EARLY THIS EVENING.

* IMPACT...BOATERS SHOULD PREPARE FOR ROUGH CHOP ON AREA 
  WATERWAYS WITH WHITE CAPS LIKELY ON OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$


09

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Jan 15, 10:13 AM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Jan 15, 10:13 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 AM CST SUN JAN 15 2012

.DISCUSSION...
HIGH CLOUDS WILL CONTINUE TO INCREASE FROM WEST TO EAST THROUGH
THE DAY. TEMPS HAVE BEEN SOMEWHAT SLOW TO WARM. HOWEVER...TRENDS
ARE NOT VERY FAR OFF FROM WHAT HAS BEEN EXPECTED SO NO CHANGES
WILL BE MADE FOR THE REST OF TODAY/S FCST. /09/

&&

.AVIATION...
CIRRUS INCREASING ACROSS EAST TEXAS SITES THIS MORNING...OTHERWISE
EXPECT VFR CONDITIONS TO CONTINUE THROUGH MUCH OF THE TAF PERIOD.
AFTER 00Z MONDAY A STRENGTHENING LOW LEVEL JET WILL BEGIN TO ADVECT
MOISTURE INTO THE REGION...ESPECIALLY EAST TEXAS AND NORTHWEST LA.
THEREFORE...A SCT/BKN CU FIELD WILL ADVECT NE INTO E TX...RAPIDLY
SPREADING NE INTO N LA/SW AR BY MID-EVENING ALONG A 45-50KT SWRLY
LLJ. CIGS WILL CONTINUE TO LOWER OVERNIGHT AS THE MOISTURE
DEEPENS...WITH MVFR CIGS LIKELY AFTER 06Z ACROSS E TX...EVENTUALLY
REACHING NW LA/SW AR/SE OK BY THE END OF THE TAF PERIOD. CAN/T RULE
OUT ISOLATED -SHRA DEVELOPING AFTER 06Z IN THIS WARM ADVECTION
REGIME...BUT WILL NOT MAKE MENTION IN THE UPCOMING 12Z TAFS ATTM.
LOOK FOR S WINDS TO INCREASE TO 7-12KTS AFTER 18Z...WITH OCCASIONAL
HIGHER GUSTS TO 23KTS POSSIBLE ACROSS E TX/SE OK. A TIGHTENING
PRESSURE GRADIENT OVERNIGHT WILL RESULT IN SRLY WINDS 10-15KTS AFTER
00Z...WITH OCCASIONAL GUSTS TO 20-25KTS...ESPECIALLY OVER E TX/SE
OK. /04/

&&

.PREV DISCUSSION... /ISSUED 249 AM CST SUN JAN 15 2012/

DISCUSSION...
SURFACE HIGH PRESSURE TO SHIFT EAST TODAY...PRODUCING AN INCREASED
PRESSURE GRADIENT ACROSS THE REGION AS A SURFACE LOW DEEPENS
ACROSS EASTERN COLORADO. SOUTHERLY WINDS 15 MPH...WITH HIGHER
GUSTS...EXPECTED ACROSS EAST TEXAS LATER THIS AFTERNOON. OPTED TO
HOLD OFF ON A LAKE WIND ADVISORY DUE TO MARGINAL CONDITIONS.
HOWEVER...SHOULD WINDS EXCEED 20 MPH...DURATION WILL BE SHORT AND
AREAS AFFECTED WOULD INCLUDE ONLY A HANDFUL OF COUNTIES ACROSS
THE WESTERN EDGE OF THE WARNING AREA IN EAST TEXAS AS WELL AS MCCURTAIN
COUNTY.

BOTH CLOUD COVER AND AND SHOWERS FORECAST TO INCREASE LATE TONIGHT
THROUGH MONDAY AS SURFACE LOW SHIFTS EAST AND BROAD UPPER-TROUGH
SWINGS ACROSS THE NATION. ISOLATED THUNDERSTORMS BECOMING MORE
WIDESPREAD IN COVERAGE MONDAY AFTERNOON INTO TUESDAY NIGHT. COLD
FRONT FORECAST TO CLEAR PRECIPITATION OUT OF THE REGION BY TUESDAY
AFTERNOON BRINGING COOLER CONDITIONS ON TUESDAY NIGHT.

HIGH PRESSURE TO MAINTAIN MOSTLY CLEAR CONDITIONS THROUGH THE END
OF THE WORKWEEK. AS SOUTHERLY FLOW RETURNS TEMPERATURES FORECAST
TO REBOUND FROM THE LOWS AROUND IN THE 20S AND 30S ON THURSDAY
MORNING TO THE MID 50S FOR THE WEEKEND. ADDITIONALLY...SHOWERS AND
THUNDERSTORMS POSSIBLE TOWARD THE END OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  54  75  61  68 /   0  20  40  60  20
MLU  68  50  74  61  73 /   0  20  30  70  30
DEQ  63  47  71  50  57 /   0  20  40  30  10
TXK  65  54  72  58  61 /   0  20  40  40  10
ELD  65  50  72  61  68 /   0  20  40  70  20
TYR  66  58  72  56  61 /  10  20  30  20  10
GGG  68  56  74  58  64 /  10  20  30  40  10
LFK  69  57  76  60  73 /  10  20  30  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/04
Hazardous weather outlook, Jan 15, 12:19 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1219 PM CST SUN JAN 15 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1219 PM CST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE MONDAY
AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT AND ITS
ASSOCIATED UPPER LEVEL DISTURBANCE. THE SHOWERS AND THUNDERSTORMS
SHOULD QUICKLY DIMINISH FROM WEST TO EAST TUESDAY AS THE COLD
FRONT MOVES ACROSS THE AREA. NO WIDESPREAD HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

09

Nearby

Lake Wind Advisories in Texas, 2012Lake Wind Advisories in Arkansas, 2012Lake Wind Advisories in Louisiana, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.